# SDR HYIA6879RHTR

- Difficulty date: January 3, 2011
- Submitted: January 6, 2011
- Operation: Air carrier
- Aircraft: N6879R
- Make and model: Cessna 402C
- Aircraft serial: 402C0611
- Aircraft time: 26,837 hours
- Engine: Cont TSIO520*
- System (JASC): 2140 · Heating System
- Part: Ignition Unit
- Part number: G722081
- Condition: Shorted
- Location: Combustion Heat
- Part time: 380 hours
- Component: Combustion Heat, Janitrol
- Component part number: 8259HL2
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

CREW REPORTED, CABIN HEATER INOPERATIVE DURING FLIGHT. 20 MINUTES PRIOR TO REACHING FINAL DESTINATION, CREW REPORTED ODOR OF SOMETHING MELTING OR SMOLDERING. HEATER WAS TURNED OFF, AND HEATER FUEL SOURCE WAS TURNED OFF ALSO.  AFTER A FEW MINUTES, ODOR WENT AWAY. LANDING WAS UNEVENTFUL   MX INSPECTED HEATER AND FOUND HEATER IGNITION UNIT FAILED AND SHORTED. MX R & R HEATER IGNITION UNIT, SYS CHECKED NORMAL. ACFT RELEASED BACK TO SERVICE.
